MAUDE Adverse Event Report: BECTON DICKINSON UNKNOWN SYRINGE; SYRINGE, PISTON

BECTON DICKINSON UNKNOWN SYRINGE; SYRINGE, PISTON
Catalog Number UNKNOWN
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
Material#: 305110.Batch number#: unknown.It was reported by customer that syringe cracked and insulin spilled out.Verbatim#: rcc received a complaint via email.2) caller reported [syringe cracked and insulin spilled out].3) with how many syringes/needles did the caller experience the issue? - [record number].4) did all issues occur on the same day? ¿ no.Issues occurred: [within past month or so].5) was the syringe/needle reused? - no.6) product with issue - bd 26 g, 3/8" needle, pn 305110.7) is product available for return to bd? ¿ no.8) product lot # - unavailable.9) did issue cause any injury? - no.11) how did the customer resolve the issue? ¿ changed syringe only and successfully filled a cartridge with insulin.Resolution ¿ no further tandem follow up is required.
 
Additional Manufacturer Narrative
Initial mdr submission with device evaluation.As no physical sample, picture sample, or lot number was provided for evaluation by our quality engineer team, a complete investigation could not be performed.There are current quality controls in place to detect this type of defect during the production process.Based on the limited investigation results, a cause for the reported incident could not be determined.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis.Examination of the product involved may provide clarification as to the cause for the reported failure.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.
 
Additional Manufacturer Narrative
(b)(4) correction: following the submission of the initial mdr, it has been determined that the previously submitted report was sent in error, and the complaint will be cancelled.The associated mdr will be void.

Brand Name
UNKNOWN SYRINGE
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MDS DCHU
75 north fairway drive
vernon hills IL 60061
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19791743
Report Number2243072-2024-00816
Device Sequence Number12541129
Product Code FMF
UDI-Device Identifier30382903051107
UDI-Public(01)30382903051107
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberUNKNOWN
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date06/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown